Alert archive / Tennessee / Freeze Warnings in 2009

Freeze Warning 2, NWS Nashville, TN

April 6, 200939 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 6, 2009, 3:56 AM CDT for 39 counties in Tennessee. It took effect at Apr 7, 2009, 10:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 7, 2009, 10:00 PM CDT
Expired
Apr 8, 2009, 7:00 AM CDT
In force
9 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 060856
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
356 AM CDT MON APR 6 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-061700-
/O.UPG.KOHX.FZ.A.0001.090407T0600Z-090407T1400Z/
/O.NEW.KOHX.FZ.W.0001.090407T0600Z-090407T1400Z/
/O.UPG.KOHX.FZ.A.0002.090408T0300Z-090408T1200Z/
/O.NEW.KOHX.FZ.W.0002.090408T0300Z-090408T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
356 AM CDT MON APR 6 2009

...FREEZE WARNING IN EFFECT TONIGHT AND TUESDAY NIGHT... 

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. A
FREEZE WARNING HAS ALSO BEEN ISSUED FROM 10 PM TUESDAY TO 7 AM
CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

UNSEASONABLY COLD AIR WILL MOVE ACROSS THE MID STATE EARLY THIS
WEEK. LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE MID TO UPPER
20S IN MANY AREAS MONDAY NIGHT AND AGAIN TUESDAY NIGHT.

TEMPERATURES HAVE BEEN GENERALLY ABOVE NORMAL ACROSS MID
TENNESSEE SINCE MID MARCH. MOST AREAS HAVE NOT HAD A HARD FREEZE
SINCE EARLY MARCH. BECAUSE OF THE MILD WEATHER...MANY PLANTS...
FLOWERS AND TREES ARE ALREADY IN BLOOM. TEMPERATURES IN THE MID
AND UPPER 20S COULD SEVERELY DAMAGE SOME VEGETATION. ACTIONS
SHOULD BE TAKEN ON MONDAY TO PROTECT YOUR PLANTS FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

04
5 follow-up statements
000 
WWUS74 KOHX 061958
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT MON APR 6 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-070400-
/O.CON.KOHX.FZ.W.0001.090407T0600Z-090407T1400Z/
/O.CON.KOHX.FZ.W.0002.090408T0300Z-090408T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
258 PM CDT MON APR 6 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM TUESDAY TO 7 AM
CDT WEDNESDAY...

UNSEASONABLY COLD AIR WILL MOVE ACROSS THE MID STATE THROUGH 
WEDNESDAY. LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE MID TO
UPPER 20S IN MANY AREAS MONDAY NIGHT AND AGAIN TUESDAY NIGHT.

TEMPERATURES HAVE BEEN GENERALLY ABOVE NORMAL ACROSS MID
TENNESSEE SINCE MID MARCH. MOST AREAS HAVE NOT HAD A HARD FREEZE
SINCE EARLY MARCH. BECAUSE OF THE MILD WEATHER...MANY PLANTS...
FLOWERS AND TREES ARE ALREADY IN BLOOM. TEMPERATURES IN THE MID
AND UPPER 20S COULD SEVERELY DAMAGE SOME VEGETATION. ACTIONS
SHOULD BE TAKEN ON MONDAY TO PROTECT YOUR PLANTS FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

07
000 
WWUS74 KOHX 070217
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT MON APR 6 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
/O.CON.KOHX.FZ.W.0001.090407T0600Z-090407T1400Z/
/O.CON.KOHX.FZ.W.0002.090408T0300Z-090408T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
917 PM CDT MON APR 6 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM TUESDAY TO 7 AM
CDT WEDNESDAY...

UNSEASONABLY COLD AIR WILL REMAIN OVER THE MID STATE THROUGH
WEDNESDAY. LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE UPPER 20S
TO LOWER 30S TONIGHT...AND INTO THE MID 20S TO LOWER 30S TUESDAY NIGHT.

TEMPERATURES HAVE BEEN GENERALLY ABOVE NORMAL ACROSS MID
TENNESSEE SINCE MID MARCH. SOME AREAS HAVE NOT HAD A HARD FREEZE
SINCE EARLY MARCH. BECAUSE OF THE MILD WEATHER...MANY PLANTS...
FLOWERS AND TREES ARE ALREADY IN BLOOM. TEMPERATURES IN THE MID
AND UPPER 20S COULD SEVERELY DAMAGE SOME VEGETATION. ACTIONS
SHOULD BE TAKEN TO PROTECT YOUR PLANTS FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

13
000 
WWUS74 KOHX 071032
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT TUE APR 7 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-071415-
/O.CON.KOHX.FZ.W.0001.000000T0000Z-090407T1400Z/
/O.CON.KOHX.FZ.W.0002.090408T0300Z-090408T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT WEDNESDAY. 

TEMPERATURES HAVE BEEN GENERALLY ABOVE NORMAL ACROSS MID
TENNESSEE SINCE MID MARCH. SOME AREAS HAVE NOT HAD A HARD FREEZE
SINCE EARLY MARCH. BECAUSE OF THE MILD WEATHER...MANY PLANTS...
FLOWERS AND TREES ARE ALREADY IN BLOOM. TEMPERATURES IN THE UPPER
20S AND LOWER 30S COULD SEVERELY DAMAGE SOME VEGETATION. ACTIONS
SHOULD BE TAKEN TO PROTECT YOUR PLANTS FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GIRODO
000 
WWUS74 KOHX 072011
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT TUE APR 7 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-080815-
/O.CON.KOHX.FZ.W.0002.090408T0300Z-090408T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
311 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT WEDNESDAY...

FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT WEDNESDAY.

TEMPERATURES HAVE BEEN GENERALLY ABOVE NORMAL ACROSS MID
TENNESSEE SINCE MID MARCH. SOME AREAS HAVE NOT HAD A HARD FREEZE
SINCE EARLY MARCH. BECAUSE OF THE MILD WEATHER...MANY PLANTS...
FLOWERS AND TREES ARE ALREADY IN BLOOM. TEMPERATURES IN THE 30 TO
32 DEGREE RANGE COULD DAMAGE SOME VEGETATION. ACTIONS SHOULD BE
TAKEN TO PROTECT YOUR PLANTS FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

21
000 
WWUS74 KOHX 080204
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT TUE APR 7 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-081200-
/O.CON.KOHX.FZ.W.0002.090408T0300Z-090408T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
904 PM CDT TUE APR 7 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

CLEARING SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING ACROSS MOST OF MIDDLE TENNESSEE OVERNIGHT. LOWS WILL
RANGE FROM 28 TO 32...EXCEPT FOR PARTS OF THE CUMBERLAND PLATEAU...
WHERE TEMPERATURES MAY FALL AS LOW AS 26 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 6, 3:38 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 6, 3:38 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
338 AM CDT MON APR 6 2009

.DISCUSSION...
VERY COLD H8 AIR MOVG SOUTH OVR MID TN TODAY-TONIGHT. CLOUDY WITH
SCATTERED RAIN SHOWERS THIS MORNING...SCATTERED RAIN AND SNOW
SHOWERS THIS AFTERNOON. NEAR STEADY TEMPS IN THE LWR/MID 40S TODAY.

COLD MOIST PATTERN WL CONTINUE TONIGHT. FREEZE WARNING IN EFFECT
TONIGHT WITH HIGH CONFIDENCE. COLDER GROUND TEMPS WITH SNOW ACCUMS
UP TO ONE INCH IN THE PLATEAU REGION.

TUE...MOISTURE WL SHIFT EAST. PCPN CHC WL END WEST. EXPECT TO SEE A
LITTLE SUN IN WEST HALF OF MIDSTATE. ATM DECOUPLES TUE NIGHT WITH
MORE SUBFREEZING TEMPS. FREEZE WARNING IN EFFECT TUE NIGHT.

WED IS A TRANSITION DAY. A CHANCE OF RAIN MOVES IN WITH THE WARMER
AIR THU. SHOWERS AND THUNDERSTORMS LIKELY THU NIGHT...SCATTERING OUT
FRI. DRY WEATHER NEXT WEEEKND WITH A SLIGHT COOLDOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      44  31  46  30 /  50  30  20   0
CLARKSVILLE    42  28  48  30 /  50  20  10   0
CROSSVILLE     41  27  40  27 /  50  60  30   0
COLUMBIA       45  30  48  30 /  40  20  10   0
LAWRENCEBURG   46  29  50  30 /  30  20  10   0
WAVERLY        45  29  48  32 /  50  20  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

FREEZE WARNING FROM 10 PM TUESDAY TO 7 AM CDT WEDNESDAY FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

04
Hazardous weather outlook, Apr 5, 10:41 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT SUN APR 5 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-061100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1041 PM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME ACCUMULATING SNOW IS POSSIBLE OVER THE CUMBERLAND PLATEAU AND
SURROUNDING AREAS MONDAY NIGHT. AT THIS TIME...IT APPEARS AMOUNTS
AROUND 1 INCH WILL BE COMMON...WITH MORE POSSIBLE IN THE FAVORED
LOCATIONS SUCH AS JAMESTOWN AND MONTEREY.

SUB FREEZING TEMPERATURES ARE LIKELY MONDAY NIGHT AND TUESDAY
NIGHT AS COLD HIGH PRESSURE MOVES SOUTH OUT OF CANADA. FREEZE
WATCHES ARE IN EFFECT ACROSS THE MID STATE. THESE TEMPERATURES COULD
CAUSE SIGNIFICANT DAMAGE TO SOME VEGETATION.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY
LISTENING TO NOAA WEATHER RADIO.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:25 PM CDTSevere Thunderstorm WarningOHXSumner20 min
Apr 5, 7:36 PM CDTTornado WarningOHXMacon24 min
Apr 5, 10:31 PM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more5 hr
Apr 5, 10:31 PM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more5 hr
Apr 6, 3:56 AM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more29 hr
Apr 6, 2:58 PM CDTWinter Weather AdvisoryOHXClay, Cumberland, DeKalb, Fentress, Jackson, Macon and 6 more13 hr

Nearby

Freeze Warnings in Tennessee, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.